MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Catalog Number 175808
Medical Device Problem Codes Material Rupture (1546); Sharp Edges (4013)
Health Effect - Clinical Code Distress (2329)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that bard foley catheter tray 8fr pediatric kit was used for a routine voiding cystourethrogram under fluoroscopy.Insertion was without issue and functioned correctly during the examination.Foley catheter balloon was appropriately deflated with removal of at least 5 cc of fluid.During the removal of the catheter, however, significant resistance was met at the navicular fossa or meatus portion.The patient was in distress as a result.Reinsertion was also met with resistance.The pediatric intensive care unit nursing team who facilitated the placement was consulted and they also became uncomfortable with the degree of resistance.Contrast was administered and confirmed in imaging a normal course of urethra and well as a deflated balloon.The urology team was then consulted who then removed the catheter against the resistance.No blood or trauma was noted following the removal.The urology team noted a design flaw distal to the foley balloon in which there were plastic prongs that were caught within the urethra.The physician and them examined an unopened kit different lot from stock and noted no reproduction of prongs distal to the balloon.It was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Foley catheter removal: 5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that bard foley catheter tray 8fr pediatric kit was used for a routine voiding cystourethrogram under fluoroscopy.Insertion was without issue and functioned correctly during the examination.Foley catheter balloon was appropriately deflated with removal of at least 5 cc of fluid.During the removal of the catheter, however, significant resistance was met at the navicular fossa or meatus portion.The patient was in distress as a result.Reinsertion was also met with resistance.The pediatric intensive care unit nursing team who facilitated the placement was consulted and they also became uncomfortable with the degree of resistance.Contrast was administered and confirmed in imaging a normal course of urethra and well as a deflated balloon.The urology team was then consulted who then removed the catheter against the resistance.No blood or trauma was noted following the removal.The urology team noted a design flaw distal to the foley balloon in which there were plastic prongs that were caught within the urethra.The physician and them examined an unopened kit different lot from stock and noted no reproduction of prongs distal to the balloon.It was unknown what medical intervention was provided.Per additional information received via email on 08nov2024, it was reported that a bard 16fr foley catheter was placed in a patient here in micu by the overnight nurse around 6am.A few hours later the day nurse found the foley laying in the bed.The nurse was concerned for the reason the foley was out and flushed to check the balloon and the balloon was not intact.They saved the foley but not the packaging but the lot number for the 16fr bard kit in the back was ngjt3648.No harm to patient due to active recovery efforts of nursing.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone foley.Visual inspection of the sample noted 1 two-way foley catheter with balloon rupture (measuring 0.2965") on the return sample.No missing pieces were noted.Based on the results of the investigation, no actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Foley catheter removal: should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that bard foley catheter tray 8fr pediatric kit was used for a routine voiding cystourethrogram under fluoroscopy.Insertion was without issue and functioned correctly during the examination.Foley catheter balloon was appropriately deflated with removal of at least 5 cc of fluid.During the removal of the catheter, however, significant resistance was met at the navicular fossa or meatus portion.The patient was in distress as a result.Reinsertion was also met with resistance.The pediatric intensive care unit nursing team who facilitated the placement was consulted and they also became uncomfortable with the degree of resistance.Contrast was administered and confirmed in imaging a normal course of urethra and well as a deflated balloon.The urology team was then consulted who then removed the catheter against the resistance.No blood or trauma was noted following the removal.The urology team noted a design flaw distal to the foley balloon in which there were plastic prongs that were caught within the urethra.The physician and them examined an unopened kit different lot from stock and noted no reproduction of prongs distal to the balloon.It was unknown what medical intervention was provided.Per additional information received via email on (b)(6)2024, it was reported that a bard 16fr foley catheter was placed in a patient here in micu by the overnight nurse around 6am.A few hours later the day nurse found the foley laying in the bed.The nurse was concerned for the reason the foley was out and flushed to check the balloon and the balloon was not intact.They saved the foley but not the packaging but the lot number for the 16fr bard kit in the back was ngjt3648.No harm to patient due to active recovery efforts of nursing.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20266531
Report Number1018233-2024-05904
Device Sequence Number3470217
Product Code EZL
UDI-Device Identifier00801741029370
UDI-Public(01)00801741029370(11)240327(17)250731(10)NGJP3130
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K984084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number175808
Device Lot NumberNGJP3130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer11/15/2024
01/11/2025
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/25/2024
01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown